Alert archive / Indiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Oct 13, 1999, 10:29 AM EST for Whitley County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 1999, 10:29 AM EST (15:29 UTC)
- Expired
- Oct 13, 1999, 11:05 AM EST
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 29 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WUUS53 KIWX 131533 RRA SVRFWA INC183-131605- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 AM EST WED OCT 13 1999 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITLEY COUNTY IN NORTH CENTRAL INDIANA * UNTIL 1105 AM EST * AT 1028 AM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF COLUMBIA CITY... MOVING EAST AT 50 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... COLUMBIA CITY CHURUBUSCO SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE THUNDERSTORMS PRODUCE DESTRUCTIVE HAIL AND DAMAGING WINDS. RS/TC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:30 AM EST, 6 hours 59 minutes earlier.
Area forecast discussion, Oct 13, 3:30 AM EST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 AM EST WED OCT 13 1999 OZFFWA AVBL...COORD WITH ILN. MAIN PROBLEM IS POPS/TSRA CHCS TODAY. STRONG WAVE DIGGING ACRS SERN MN DIGGING GRTLKS TROF. MODELS SIMILAR WITH AVN FAILING AGAIN WRT CYCLOGENESIS. ETA/NGM SOLNS LK RSNBL. AREA OF TSRA ACRS MID MI IN STEEP MID LVL LAPSE RATES AND HIR 925MB MSTR FLUX CONV. ANTCPT THIS AREA OF CONVCTN TO STAY NORTH OF FA. BETTER CHCS TSRA IMMEDIATELY AHEAD OF FNT LTR 18Z-22Z ACRS SERN FA AS MSTR POOLS ALNG FNT AND CAPES APPRCH 1200 J/KG LI TO M4. MOS TEMPS RUNNING A BIT COOL IN STRNG LWLVL WAA...WL GO ABOVE MOS TODAY AND MENTION FALLING TEMPS ALL BUT SERN ZNS WHERE SOME SUN EARLY SHOULD PUSH THEM WELL INTO LWR 70S. ETA COOLER BEHIND FNT AND SEEMS TO HAVE BETTER HANDLE WITH SHALLOW COLD AIR EARLY ON AS COMPARED TO LTST RUC. MUCH OF FA 850 TEMP 0-M2 DY2 OFFSET WITH GOOD SUN WILL TREND TEMPS A CAT BLO NGM MOS. .IWX...NONE PYLE/MURPHY
In the hours before
Local storm report, Oct 13, 9:26 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EST WED OCT 13 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 AM SOUTH BEND IN .75 INCH HAIL
10/13/99 ST.JOSEPHLocal storm report, Oct 13, 9:26 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EST WED OCT 13 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 AM SOUTH BEND IN .75 INCH HAIL
10/13/99 ST.JOSEPHLocal storm report, Oct 13, 9:40 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
940 AM EST WED OCT 13 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0913 AM WAKARUSA IN .75 INCH HAIL
10/13/99 ELKHARTLocal storm report, Oct 13, 9:40 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
940 AM EST WED OCT 13 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0913 AM WAKARUSA IN .75 INCH HAIL
10/13/99 ELKHARTLocal storm report, Oct 13, 10:03 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 AM EST WED OCT 13 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0913 AM 12 NE ANGOLA IN .75 INCH HAIL
10/13/99 STEUBENLocal storm report, Oct 13, 10:03 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 AM EST WED OCT 13 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0913 AM 12 NE ANGOLA IN .75 INCH HAIL
10/13/99 STEUBENThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:57 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 33 min |
| Oct 13, 9:17 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 33 min |
| Oct 13, 9:54 AM EST | Severe Thunderstorm Warning | IWX | Steuben | 36 min |
| Oct 13, 9:58 AM EST | Severe Thunderstorm Warning | IWX | Fulton | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.